Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2003, 12:52 PM CDT for Harrison County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 12:52 PM CDT (17:52 UTC)
- Expired
- Apr 6, 2003, 1:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 10:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 20.3
The text
As transmitted, in the capitals the NWS used until 2016.
363 WUUS54 KSHV 061752 SVRSHV TXC203-061845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1252 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS * UNTIL 145 PM CDT * AT 1252 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF WASKOM...OR ABOUT 9 MILES SOUTHEAST OF MARSHALL...MOVING NORTHEAST AT 20 MPH. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS UNTIL 145 PM CDT. LAT...LON 3270 9411 3247 9406 3234 9428 3244 9439 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:20 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 6, 11:20 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1120 AM CDT SUN APR 6 2003 UPDATED ZONES TO INCLUDE TORNADO WATCH AND UP POPS TO CONDITIONAL IN ALL AREAS BUT SOUTHEAST. STORMS HAVE DEVELOPED AHEAD OF DRY LINE IN NORTHEAST TEXAS AND ARE MOVING EASTWARD. THIS MAY NOT BE THE ONLY ACTIVITY FOR THE DAY...WHICH WILL DEPEND ON PROGRESS OF THE DRY LINE. ATMOSPHERE EXTREMELY UNSTABLE...WITH STRONG WIND SHEAR. TEMPS LOOKED OK FOR MOST PART...BUT WITH WARM FRONT STILL IN NORTHERN PORTIONS OF CWA...WILL LOWER HIGHS JUST A BIT ACROSS SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .SHV...NONE. 14
Hazardous weather outlook, Apr 6, 12:00 PM CDT, 52 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A HIGH RISK OF SEVERE STORMS...WITH A SIGNIFICANT SEVERE EVENT EXPECTED TO UNFOLD ACROSS THE FOUR STATE REGION. NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS... SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. THIS CONVECTION WILL BE IN ADVANCE OF AN EASTWARD MOVING DRY LINE IN AN EXTREMELY UNSTABLE ATMOSPHERE. STRONG TORNADOES AND VERY LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 6, 9:08 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0800 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
CORRECT TIME
0730 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
CORRECT TIME.
NWUS54 KSHV 061408 CCA
LSRSHV
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0800 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
CORRECT TIME
0730 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
CORRECT TIME.Local storm report, Apr 6, 9:11 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0800 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
CORRECT TIME.
0730 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
CORRECT TIME.
04Local storm report, Apr 6, 9:25 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
0925 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM FARMERVILLE LA 0.75 IN HAIL. REPORTED BY
04/06/03 UNION LAW ENFORCEMENT.
0855 AM SWARTZ LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
20Local storm report, Apr 6, 10:30 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM STRONG AR 1.00 IN HAIL. REPORTED BY
04/06/03 UNION GENERAL PUBLIC.
20Special weather statement, Apr 6, 12:34 PM CDT, 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1234 PM CDT SUN APR 6 2003 ...TORNADO WATCH IS IN EFFECT UNTIL 4 PM... A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE AREA UNTIL 4 PM THIS SUNDAY AFTERNOON. THIS IS A POTENTIALLY DANGEROUS TORNADO SITUATION. STRONG THUNDERSTORMS HAVE DEVELOPED IN NORTHEAST TEXAS EARLY THIS AFTERNOON. THESE THUNDERSTORMS HAVE BEEN INTESIFYING...AND ARE SHOWING SIGNS OF INCREASING ROTATION. RESIDENTS OF THE FOUR STATE AREA...PARTICULARLY IN EXTREME NORTHEAST AND EAST TEXAS...AND NORTH LOUISIANA...MUST STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON. BE ALERT FOR ANY POSSIBLE WEATHER WARNINGS.
Local storm report, Apr 6, 12:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM RICHWOOD LA 0.88 IN HAIL. REPORTED
04/06/03 OUACHITA BY LAW ENFORCEMENT.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:58 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 62 min |
| Apr 6, 12:27 AM CST | Severe Thunderstorm Warning | SHV | Titus | 63 min |
| Apr 6, 12:46 AM CST | Severe Thunderstorm Warning | SHV | Red River | 59 min |
| Apr 6, 1:05 AM CST | Severe Thunderstorm Warning | SHV | Franklin | 115 min |
| Apr 6, 1:31 AM CST | Severe Thunderstorm Warning | SHV | Titus | 119 min |
| Apr 6, 12:52 PM CDT | Tornado Warning | SHV | Rusk | 38 min |
| Apr 6, 1:17 PM CDT | Tornado Warning | SHV | Panola | 43 min |
| Apr 6, 3:39 PM CDT | Tornado Warning | SHV | Angelina, Nacogdoches | 51 min |
| Apr 6, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 49 min |
| Apr 6, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 42 min |
| Apr 6, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.